# SDR 2017FA0000045

- Difficulty date: September 20, 2016
- Submitted: February 4, 2017
- Operation: General aviation
- Aircraft: N5054B
- Make and model: Bbavia 7ECA
- Aircraft serial: 131379
- Aircraft time: 9,968 hours
- Engine: Lyc O235K2C
- Engine time: 9,968 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor
- Part number: K3822
- Condition: Loose
- Location: Engine
- Part time: 855 hours
- Component: Magneto, Slick, 4300
- Component part number: 4370
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

AIRCRAFT WAS LANDED ON MUD FLAT NEAR KPAO. LOWER PLUGS WERE FOUND FILLED UP WITH LEAD. AFTER MORE INSPECTION IT WAS FOUND THAT THE MAGNETO DISTRIBUTOR WHEEL TAB HAD COME LOOSE, AND WAS RANDOMLY FIRING CYLINDERS. AT OUR SHOP WE NOW CLEAN THE PLUGS EVERY 25 HOURS ON THE 235 ENGINES. WE HAVE ALSO NOTICE AT 500 HOUR INSPECTION OF SLICK MAGNETOS, THAT MANY ARE FOUND TO HAVE LOOSE CENTER WHEEL/GEAR TABS. WE HAVE FOUND ABOUT 22 LOOSE TABS IN FIVE YEARS. THESE MAGNETOS MUST BE CHECKED EACH 500 HOUR TO KEEP THE FLEET HERE SAFE, AND SOME MAGS STILL DO NOT MAKE THE 500 HOUR INSPECTION DUE TO TIMING DRIFT, AND OTHER THINGS.
